advertisement
Question
Posted by: Confused | 2009/10/27

Metformin / Glucophage = extreme nausea

Good day Doc,

I am hoping you can assist. I was diagnosed as being insulin resistance in Sept. I was prescribed Glucophage 500mg x 3. My gynae who prescribed this is never available when I phone and I am always having to deal with his receptionist. Thing is I was told I would be nauseous on this meds but it is so bad that eventually when I get home from work I lay on my bed hoping to stop breathing so the nausea will subside. I have found out if I skip my evening pill I am 100% during the day and my nauseau is down the like 1/10. Can I just skip my evening pill ? Or what can I do to prevent being nauseous the whole day if I do take my evening meds. I do take it with meals and try and follow a Low GI diet.

Many thanks.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

You can start with a lower dose and build it up gradually. This often helps.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: gynaedoc | 2009/10/28

You can start with a lower dose and build it up gradually. This often helps.

Best wishes

Reply to gynaedoc
Posted by: gynaedoc | 2009/10/28

You can start with a lower dose and build it up gradually. This often helps.

Best wishes

Reply to gynaedoc
Posted by: michelle | 2009/10/27

Hi

i have been taking metformin for 6 years now and i have founf that instead of taking it before or after a meal i take it during a meal, and the symtoms are not so bad.

Reply to michelle

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement